Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

On warafin with fibroid bleeding. Have blood clot in lung. Can I take iron supplement?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3041 Questions
Left hospital w blood clot in lung/leg from ankle injury/surgery on tuesday. Told Dr in hospital i was concerned w being on warafin with fibroid bleeding. He told me to ask my regular MD. I did and she says to go to the emergency room! I've been bleeding and documenting the flow and amount of tampons-when do I go to the ER? when should i be concerned? is there a way to stop the bleeding from fibroids while on warafin? i keep asking and the physicians keep dodging the question! can i take iron supplements to help w the bleeding?
Posted Wed, 8 May 2013 in Women's Health
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi and welcome to XXXXXXX Thank you for your querry.
I understand your concerns. The most important thing is toprevent venous thrombosis and its serious consequances despite warfarins negative effects.
Warfarin dose can be regulated by controling prothrombine time. In you case I would keep PT at higher levels then usual. You should definitely take iron supplements for prevention. You should measure hemoglobin level and prothrombine time after every excessive bleeding. If Hgb less than 100 it can be alarming,and if less than 80 it can be indication for blood transfusion.
I suggest to visit doctors if soaking 3 pads or tampons per hour for 2 or more hours. Such bleeding usually looks more serious than it is,but you must always be cautious abou this.
Hope I have answered your query. If you have any further questions I will be happy to help
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor